My physician has increased my Lexapro from 20 mg to 20 mg 3x day and increased my Pristq 50 mg to 100 mg a day. Does anyone know the recommeded safe doses for Lexapro??? I was diagnosed with Bipolar Disorder and now my physician tells me I have Bipolar Depression not Bipolar Disorder. I AM VERY CONFUSED NOW. Any information you can give would be very much appreciated.
I believe it is 20 mg a day. I would really check with your pharmacist for this since this does seem like a lot. I would always double check when given meds if uncomfortable with your doctors choice. Just going with experience and gut feeling. Also ask the pharmacist about serotonin syndrome, which is a rare but serious and potentially fatal condition. Symptoms of the serotonin syndrome may include mental status changes such as irritability, altered consciousness, confusion, hallucinations, and coma; autonomic dysfunction such as tachycardia, hyperthermia, diaphoresis, shivering, blood pressure lability, and mydriasis; neuromuscular abnormalities such as hyperreflexia, myoclonus, tremor, rigidity, and ataxia; and gastrointestinal symptoms such as abdominal cramping, nausea, vomiting, and diarrhea. When I checked for interactions between the two it said to monitor closely for the above. Hope this has helped you.
damn you should not be on that many anti depressants.that puts you in alot of danger for seretonin sydrome which can consist in seizures.lethargic.throwing up and ultimately it could kill you.now on the lexapro i started at 20 mg once a day.and the after a while it was one in the am and one in the evening.but now on the pristiq which i also have taken .the studies indicate that 50 mg is more effective than 100.and i take that back i have been on too different antidepressants,but you do need to know you are at increased risk of seretonin syndrome.look it up on this sight.i actually went through ss and allmost died i started out being very lethargic sleeping constantly and then the seizure came.im not trying to scare you but just educate you
i take 40 mg a day but I know that is borderline. I had a breast reduction done in dec as I was waking up in recovery the phone rang about me, it was a heart nurse I guess they saw 40 mg and thought it was a mistake in paperwork and called cause its such a high dose they wanted to make sure it was correct
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Aug 2012 • 10 answers
Posted 12 Jun 2013 • 4 answers
Posted 8 Aug 2013 • 4 answers
Posted 3 Jan 2015 • 3 answers
Bipolar Disorder - They put hubby on lexapro with Bipolor he is getting anxiety now wakes up at nite
Posted 16 Feb 2016 • 1 answer